NICE Evidence Update: Acute Upper Gastrointestinal Bleeding
A summary of selected new evidence relevant to NICE clinical guideline 141 'Acute upper gastrointestinal bleeding: management' (2012)
This Evidence Update provides a summary of selected new evidence published since the literature search was last conducted for the following NICE guidance: Acute upper gastrointestinal bleeding. NICE clinical guideline 141 (2012) A search was conducted for new evidence from 23 September 2011 to 20 February 2014. A total of 6061 pieces of evidence were initially identified. After removal of duplicates, a series of automated and manual sifts were conducted to produce a list of the most relevant references.
- Download Update [ 0.5 Mb ]
SAGE Awards 2015
Wednesday, 20 August 2014 13:01
This year the SAGE Award (Shire Award for Gastrointestinal Excellence) first place has been presented to a team of clinicians from the Luton & Dunstable University Hospital for their project, Inflammatory Bowel Disease – Supported Self Help and Management Programme (IBD-SSHAMP) during the British Society of Gastroenterology Annual meeting held this year in Manchester. The project has shown considerable innovation and excellence in gastrointestinal care and will receive a grant of £10,000 for furthering and enhancing the development of the project.
IBD-SSHAMP is the UK's first patient friendly, internet based, remote management service for IBD patients. It aims to provide every one of its IBD patients with their own disease specific personalised website. The websites provide patients with a direct access between themselves and hospital specialists. Patients can access the service from anywhere in the world provided they have internet access.
- Further information [ 33 kb ]
TNF-alpha inhibitors and TB
Thursday, 24 July 2014 13:43
The Medicines and Healthcare products Regulatory Agency (MHRA) has issued a statement concerning the risk of tuberculosis with tumour necrosis factor alpha (TNF-alpha) inhibitor treatment. The MHRA published an article in the April issue of its monthly Drug Safety Update bulletin reminding healthcare professionals of the increased risk of tuberculosis in patients receiving TNF-alpha inhibitors, the recommendation for screening and monitoring patients, and that there is a patient alert card which should be given to patients. The article can be viewed on the MHRA website:
The practical management of the gastrointestinal symptoms of pelvic radiation disease
Monday, 14 July 2014 14:33
Misc authors, July 2014
A new report from Jervoise Andreyev and his team at the Marsden was published as an open access article in Frontline Gastroenterology and can be found via the following link:
Macmillan funded the design and print of a formatted version to be used in practice by professionals and an online version of that can be found here: www.macmillan.org.uk/prdgastroguidance.
Macmillan are now starting to draft a 'quick guide' version of this report for use in primary care. This document will provide GPs with information about how to identify patients with chronic GI effects of cancer treatment and what tests and interventions they can do, and finally guidance on when a referral needs to be made to a specialist.
Page 1 of 17